I very much enjoy your books. I’m being treated for lyme, bartonella and babesia. Two years ago, before I had lyme, I suffered an extreme adverse reaction to cipro – widespread tendon and cartilage damage, neuromuscular weakness, neuropathy, etc. I am still suffering with tendon issues that have taken away running, hiking, working with my hands (I was an acupuncturist), etc., possibly permanently. There are many thousands of us – medicine often denies the catastrophic nature of these adverse drug reactions (ADRs) – we are referred to as being “floxed” (ciprofloxcin, levafloxin, etc. – all quinolone drugs). My question: cryptolepsis was prescribed by my lyme doc for babesia. Reading your new book excerpt they seem to share the same mechanism of being topoisomerase inhibitors and messing up DNA replication. I am scared of taking cryptolepsis because of the extreme damage caused by cipro (a topoisomerase inhibitor). Do you know of any connection between crypto and cipro/quinolone adverse effects. I feel like I am starting to have some electric neuropathy pains after using cryptolepsis for a week (and BAB-1/artemisium for about 4 weeks). Could this be herx or an escalation of damage that cipro did to me? Thanks.
I don’t know of any connection between that pharmaceutical and cryptolepis. And I have not heard of anyone having that kind of reaction to it. If it really does concern you you might try alchornea (or sida) instead of the cryptolepis, it is just as specific for babesia. If you do use sida, begin with a smaller dose and work up, some people respond very strongly to it and just lowering the dose makes it easier to take. I don’t know why you would have those symptoms from the cryptolepis, however, artemisinin can cause neurotoxic impacts on the nervous system in various ways. This is rare and usually only occurs after long term use of a year or two. But it might be that. As to the tendon and cartilage damage, you might try glucosamine sulfate with MSM to help that, 1500mg 2-3x daily. I have found it helpful.